MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ESBF2314C103E
Medical Device Problem Codes Leak/Splash (1354); Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant iis bifurcated stent graft was implanted for the endovascular treatment of a ruptured 73x81mm abdominal aortic aneurysm.  it was reported the patient that during the index procedure, the final angiogram showed the presence of a type iv endoleak.The patient left the or.The patient then became unstable and was returned to the or where the physician implanted a non-mdt graft inside the mainbody stent graft.The endoleak was still observed so the physician converted to an open repair and the endurant stent graft was explanted.  as per the physician the cause of the event could not be determined.  no additional clinical sequalae was provided and the patient is fine.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: the patient was given 6000 units of heparin during case.It was confirmed that the type iv endoleak only affected the bifurcated stent graft.The physician placed additional limbs due to inadequate overlap zones.The physician was unsure if there was a visible type iii or not, but it was noted that the markers were lined incorrectly in the overlap zone between etlw1616c156e (sn (b)(6)) and etlw1624c124e (b)(6), so the physician relined the area to the recommended overlap per the ifu.A4: updated b7: updated film evaluation.Summary: the reported endoleak and inaccurate delivery were confirmed on the films provided; however, the cause of the events could not be fully determined.Lack of post implant ct's did not allow for a more thorough assessment of the stent graft in-vivo configuration.A type ia endoleak seems unlikely to have occurred as the contrast blush was also seen after pulling down the injector into the aortic body.The endoleaks observed appeared to be in a location where the components were not overlapping; across a single fabric layer, and it is likely that an acute type iv blush endoleak caused by fabric porosity was present in both main body graft and the ipsilateral limb stent graft extension.Other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have also contributed to this likely type iv endoleak.It is also likely that a type ii endoleak due to patent collateral vessels was present.A type iiia junctional endoleak is unlikely to have occurred as there appeared to be adequate component overlap between the ipsilateral limb extension and the ipsilateral limb of the main body graft.The inaccurate delivery leading to the mi salignment of the radiopaque markers appears to be most likely procedural related.Analysis of the return films did not reveal any stent graft integrity issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT IIS BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15110856
Report Number9612164-2022-02822
Device Sequence Number4213683
Product Code MIH
UDI-Device Identifier00763000306311
UDI-Public00763000306311
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model NumberESBF2314C103E
Device Catalogue NumberESBF2314C103E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight102 KG